November 19, 2019 at 2:52 pm

Antidepressant Withdrawal in the News

It’s good to see a leading women’s magazine cover withdrawal problems associated with drugs commonly marketed as antidepressants. We hope future articles will cover akathisia given antidepressant withdrawal can cause akathisia.
Read the article here.
November 15, 2019 at 3:11 pm

Medical PR & Truth

Dr. Christopher Lane spotlights medical ethics, or lack there of, in his informative Psychology Today article. Documents cited in litigation “show comprehensive evidence of ghostwriting that “manipulated outcome data,” named authors with financial ties to the drug maker sponsoring the article, but with “little or no direct involvement” in the study to which they lent their names, and publication in the flagship American Journal of Psychiatry being “facilitated by the journal editor who also had financial ties to” the sponsoring pharmaceutical company.
Get the full story here.
November 14, 2019 at 1:03 pm

Patient-Centered Care and Medically Unexplained Symptoms

This is an excellent piece written by a UK based psychotherapist and safety advocate whose husband, a medical doctor, suffered medically unexplained symptoms and later died an iatrogenic death.

‘”The speakers championed honesty around adverse events and the principles of the Duty of Candour. There was a relevant workshop about SIGN (Scottish Intercollegiate Guideline Network) guidelines and mention of ‘patient-centred outcome measures’ and patient surveys and aiming to ‘reduce harm and waste’.”

Read the full story here.

 

November 12, 2019 at 2:41 pm

Suicide Risks and High Blood Pressure Meds

“If you are taking ARBs and you notice you are having mood swings or feel anxious or depressed (depression can also be a symptom of heart disease) tell your doctor pronto. This advice really applies to any medicine for any condition, including ACE inhibitors,” says Dr. Oz.
Read more here.
November 10, 2019 at 1:07 pm

Veteran Screening, Current Care Appears to Increase Suicides

“There is clear evidence that SSRIs and SNRI antidepressants can provoke suicidal impulses and acts in some users, and the reason is well known. SSRIs and other antidepressants can stir extreme restlessness, agitation, insomnia, severe anxiety, mania and psychotic episodes. The agitation and anxiety, which is clinically described as akathisia, may reach “unbearable” levels, and akathisia is known to be associated with suicide and acts of violence, including homicide.”
Get the full story here.
November 9, 2019 at 3:29 pm

Withdrawal: An Adverse Drug Effect Needing Attention

Writer Miranda Levy, 51, was never informed her symptoms were signs of drug withdrawal until “she stumbled on a report officially acknowledging a pill-addiction crisis, and started to find other women with similar stories.”
UK drug regulators have now revised the prescribing info regarding drugs (SSRIs) which are commonly marketed by product makers as antidepressants. MISSD hopes the US will adopt these new guidelines to help consumers be safer and better informed about adverse drug effects related to withdrawal prior to prescribing.
Get the full story here.
November 7, 2019 at 3:17 pm

Medical Ghostwriting Puts Doctors & Patients At Risk

If the drug information doctors read in medical journals is ghostwritten and misleading, patients are likely put at unnecessary risks.
“In an age of distortion, propaganda and fake news, medical literature might seem to be a safe space for honest scientific inquiry, with no room for bias or spin. It isn’t so. Court proceedings, investigations and whistleblower accounts have revealed a long history of drug companies manipulating the literature to promote their drugs or disparage rival products–with the aim of getting doctors to prescribe more of their meds.”
Get the full story here.
November 5, 2019 at 1:43 pm

New Facebook App May Lead to Overtreatment

The risk of suffering adverse drug effects are increased when consumers take more than one prescription and/or take unnecessary prescriptions. It appears the new Facebook app may increase both.
According to the Lown Insitute, “Users should be wary of the new Facebook tool, not only because of the risk of data misuse, but also about the potential for physical and financial harm from overscreening.”
Get the full story here.
November 4, 2019 at 10:14 am

Unjustified Prescribing to Older Patients

A new study finds the elderly are often wrongly prescribed sedatives as “chemical restraints.” Only 10% of the cases in which the elderly were prescribed these drugs were found to be medically justified.
Read the full story here.